Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 20, 2016, 9:49 PM EDT for Hancock County, Rush County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2016, 9:49 PM EDT (01:49 UTC)
- Expired
- Jun 20, 2016, 10:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
Counties Hancock County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 53 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted.
810
WWUS83 KIND 210149
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
949 PM EDT MON JUN 20 2016
INZ040-048-056-057-210230-
RUSH IN-MADISON IN-SHELBY IN-HANCOCK IN-
949 PM EDT MON JUN 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR HANCOCK...NORTHERN RUSH...
SOUTHWESTERN MADISON AND NORTHEASTERN SHELBY COUNTIES UNTIL 1030 PM
EDT...
AT 949 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF GREENFIELD...OR 14 MILES SOUTHWEST OF
ANDERSON...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...RUSHVILLE...MCCORDSVILLE...PENDLETON...FORTVILLE...
INGALLS...KNIGHTSTOWN...MORRISTOWN...CARTHAGE...
WILKINSON AND ARLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EAST CENTRAL AND CENTRAL INDIANA.
LAT...LON 3961 8577 3993 8592 3993 8586 3998 8586
4001 8572 3987 8558 3987 8560 3979 8560
3979 8550 3961 8532
TIME...MOT...LOC 0149Z 323DEG 35KT 3992 8583
$$
KOCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:36 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 20, 6:36 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 636 PM EDT MON JUN 20 2016 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 319 PM EDT Mon Jun 20 2016 A rather active period is setting up across central Indiana through mid-week with several chances for severe weather. The first chance for showers and thunderstorms will come this evening and tonight as a cold front enters central Indiana from the northwest. The main severe threat with these storms will be damaging winds. Activity will subside a bit by tomorrow, with any severe threat confined to southern Indiana, closest to the aforementioned front. The highest chance for a widespread severe event will be on Wednesday/Wednesday night with the northern two-thirds of the forecast area under an Enhanced Risk for severe weather and the southern third under a Slight Risk. An early round of showers and thunderstorms can be expected on Wednesday morning followed by a much stronger round on Wednesday afternoon and evening. The main severe threats will be damaging winds and isolated tornadoes. After a bit of a reprieve late in the week, additional showers and thunderstorms will be possible for the weekend as a warm front wraps around into central Indiana. && .NEAR TERM /This Evening and Tonight/... Issued at 319 PM EDT Mon Jun 20 2016 The main focus of the near term period will be the threat for strong to severe thunderstorms this evening and into tonight. Current radar mosaic is showing convective activity spreading from northeast Illinois to northern Indiana ahead of approaching cold front. The front will have decent instability to work with when it enters Central Indiana after Mon 21Z. Current LAPS data is showing CAPE values near 2400 J/kg in places with temps in the low 90s and dewpoints in the upper 60s/low 70s. Best chances for severe potential will be in the Mon 23Z-Tue 02Z time frame, quickly tapering off after that. Will leave chances for showers and thunderstorms into the night though acoss central and southern portions of the forecast area closest to frontal boundary. Overnight lows are projected to range from the mid 60s across the northern counties where there will be some clearing to low 70s across the southern counties where clouds and rain will linger. Models seem to have a handle on the frontal boundary, so will stick close to a blend for tonight. && .SHORT TERM /Tomorrow through Thursday night/... Issued at 319 PM EDT Mon Jun 20 2016 The main focus of the short term will be the threat for widespread severe development Wednesday/Wednesday night. First, scattered showers and thunderstorms will be possible across southern portions of Central Indiana tomorrow which will be closest to cold front draped across Kentucky. Elsewhere, trended toward a dry forecast across the northern and central counties. After a bit of a lull tomorrow evening, clusters of showers and thunderstorms will form in the warm advection spreading into Central Indiana from the southwest early Wednesday morning. Surface low will exit Nebraska and push convective activity farther northeast into Central Indiana. As environment destabilizes further tomorrow afternoon with MUCAPES near 3000 J/KG, the severe threat will increase late in the day and continue into the night. Impressive lapse rates in excess of 7C and a strong 850 mb jet will be conducive to widespread damaging winds and isolated tornadic development. Severe threat will taper off by Thursday morning, but residual showers and isolated thunderstorms will linger into the day. && .LONG TERM /Thursday Night through Monday|/... Issued at 244 PM EDT Mon Jun 20 2016 After the active weather for midweek...much quieter conditions will arrive for the beginning of the extended as high pressure builds south into the region as the frontal boundary shifts south into the Tennessee Valley. Dry and less humid conditions will continue through early Saturday as the high passes through the region. The aforementioned frontal boundary will return back north over the weekend in response to low pressure developing over the northern Plains ahead of a vigorous upper low. The upper low and surface wave will track east into the northern Great Lakes by early next week with the front moving back through the region with chances for thunderstorms. Ridging aloft by late week will support highs returning into the upper 80s and early 90s for the weekend. && .AVIATION /Discussion for the 210000Z TAFS/... Issued at 636 PM EDT Mon Jun 20 2016 Convective clusters continue to drift southeast through northern Indiana ahead of a cold front. Model data suggest the local area is close to being capped off, especially western Indiana. As a result, confidence is low as to how far west current convection will get. Appears KLAF, and possibly KIND, stand the best chance of direct impacts this evening. Westerly 850mb flow 20-25 kts tonight, combined with the approach of an upper wave currently over southern Iowa and northern Missouri, should help to keep some threat of convection most of the night as the front drifts south. Brief IFR visibility restricitions, and gusty shifting winds in and near convection. CB bases around 045. Otherwise, surface winds 230-260 degrees at 10-14 kts early this evening expected to diminish to 7 kts or less by late tonight, along with a gradual veering of direction with the frontal passage. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....RYAN AVIATION...JAS
Hazardous weather outlook, Jun 20, 4:20 PM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 420 PM EDT MON JUN 20 2016 INZ060>065-067>072-211000- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 420 PM EDT MON JUN 20 2016 ..SEVERE THUNDERSTORM WATCH 275 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL INDIANA. A FEW STORMS MAY BE STRONG TO SEVERE AT TIMES. THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 11 PM. HAZARDS: DAMAGING WINDS...LARGE HAIL...CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. TIMING: DAMAGING WINDS AND LARGE HAIL THROUGH MIDNIGHT. LIGHTNING...AND HEAVY RAIN THROUGH THE NIGHT. DISCUSSION: A COLD FRONT WILL DROP INTO THE AREA TODAY AND TONIGHT...POTENTIALLY PRODUCING A FEW STRONG TO SEVERE STORMS ACROSS CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THURSDAY. SOME OF THESE STORMS MAY BE SEVERE AT TIMES...PARTICULARLY WEDNESDAY AND WEDNESDAY NIGHT...WHEN THE POTENTIAL WILL EXIST FOR A WIDESPREAD DAMAGING WIND EVENT. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH ANY SEVERE STORMS. HEAVY RAIN WILL ALSO BE A THREAT...AND LIGHTNING IS A THREAT WITH ANY STORM. STORMS WILL ALSO BE POSSIBLE NEXT WEEKEND. IT IS TOO SOON TO DETERMINE WHETHER ANY OF THESE STORMS MAY BE SEVERE. DISCUSSION: SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THIS WEEK AS MULTIPLE DISTURBANCES ROUND AN UPPER LEVEL RIDGE TO OUR WEST. SOME STORMS MAY BE SEVERE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH 11 PM EDT THIS EVENING AND IS POSSIBLE AGAIN AT TIMES THIS WEEK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>049-051>057-211000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 420 PM EDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL INDIANA. A FEW STORMS MAY BE STRONG TO SEVERE AT TIMES. HAZARDS: DAMAGING WINDS...LARGE HAIL...CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. TIMING: DAMAGING WINDS AND LARGE HAIL THROUGH MIDNIGHT. LIGHTNING...AND HEAVY RAIN THROUGH THE NIGHT. DISCUSSION: A COLD FRONT WILL DROP INTO THE AREA TODAY AND TONIGHT...POTENTIALLY PRODUCING A FEW STRONG TO SEVERE STORMS ACROSS CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THURSDAY. SOME OF THESE STORMS MAY BE SEVERE AT TIMES...PARTICULARLY WEDNESDAY AND WEDNESDAY NIGHT...WHEN THE POTENTIAL WILL EXIST FOR A WIDESPREAD DAMAGING WIND EVENT. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH ANY SEVERE STORMS. HEAVY RAIN WILL ALSO BE A THREAT...AND LIGHTNING IS A THREAT WITH ANY STORM. STORMS WILL ALSO BE POSSIBLE NEXT WEEKEND. IT IS TOO SOON TO DETERMINE WHETHER ANY OF THESE STORMS MAY BE SEVERE. DISCUSSION: SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THIS WEEK AS MULTIPLE DISTURBANCES ROUND AN UPPER LEVEL RIDGE TO OUR WEST. SOME STORMS MAY BE SEVERE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM TODAY AND AGAIN AT TIMES THIS WEEK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 20, 6:04 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 PM EDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG 2 NW BATTLE GROUND 40.53N 86.87W
06/20/2016 TIPPECANOE IN AMATEUR RADIO
TREE DOWN... APPROX 35FT TALL AND 5FT DIAMETER
&&
ELBLocal storm report, Jun 20, 6:54 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
654 PM EDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG ROSSVILLE 40.42N 86.60W
06/20/2016 CLINTON IN AMATEUR RADIO
TREES DOWNED IN ROSSVILLE.
&&
LEESpecial weather statement, Jun 20, 8:18 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 818 PM EDT MON JUN 20 2016 INZ046-047-054>056-210100- MARION IN-HENDRICKS IN-SHELBY IN-JOHNSON IN-MORGAN IN- 818 PM EDT MON JUN 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...NORTHEASTERN MORGAN... EAST CENTRAL HENDRICKS...WESTERN MARION AND WEST CENTRAL SHELBY COUNTIES UNTIL 900 PM EDT... AT 817 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPEEDWAY...OR 10 MILES WEST OF INDIANAPOLIS...MOVING SOUTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... INDIANAPOLIS...GREENWOOD...PLAINFIELD...FRANKLIN...BROWNSBURG...BEECH GROVE...SPEEDWAY...MOORESVILLE...SOUTHPORT...AVON...NEW WHITELAND... WHITELAND...BARGERSVILLE...CLERMONT...TRAFALGAR...HOMECROFT...WYNNEDA LE... SPRING HILL...MONUMENT CIRCLE AND INDIANAPOLIS INT'L AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR CENTRAL INDIANA. LAT...LON 3982 8646 3991 8628 3951 8584 3935 8621 TIME...MOT...LOC 0017Z 323DEG 28KT 3979 8633 KOCH
Local storm report, Jun 20, 8:55 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
855 PM EDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 4 E CICERO 40.12N 85.94W
06/20/2016 HAMILTON IN AMATEUR RADIO
TREE DOWN
&&
ELBSpecial weather statement, Jun 20, 9:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
949 PM EDT MON JUN 20 2016
INZ040-048-056-057-210230-
RUSH IN-MADISON IN-SHELBY IN-HANCOCK IN-
949 PM EDT MON JUN 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR HANCOCK...NORTHERN RUSH...
SOUTHWESTERN MADISON AND NORTHEASTERN SHELBY COUNTIES UNTIL 1030 PM
EDT...
AT 949 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF GREENFIELD...OR 14 MILES SOUTHWEST OF
ANDERSON...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...RUSHVILLE...MCCORDSVILLE...PENDLETON...FORTVILLE...
INGALLS...KNIGHTSTOWN...MORRISTOWN...CARTHAGE...
WILKINSON AND ARLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EAST CENTRAL AND CENTRAL INDIANA.
LAT...LON 3961 8577 3993 8592 3993 8586 3998 8586
4001 8572 3987 8558 3987 8560 3979 8560
3979 8550 3961 8532
TIME...MOT...LOC 0149Z 323DEG 35KT 3992 8583
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:18 PM EDT | Special Weather Statement | IND | Johnson | 42 min |
| Jun 20, 10:48 PM EDT | Special Weather Statement | IND | Fountain | 42 min |
| Jun 20, 11:57 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton | 33 min |
Nearby
Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.